Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

July 17, 2021Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jul 17, 2021, 2:13 PM EDT for Hendry County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2021, 2:13 PM EDT (18:13 UTC)
Expired
Jul 17, 2021, 3:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

County Hendry County, FL

The radar

The Miami radar (KAMX), 140 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1811 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1811 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

869 
WWUS82 KMFL 171813
SPSMFL

Special Weather Statement
National Weather Service Miami FL
213 PM EDT Sat Jul 17 2021
 
FLZ063-066-171900-
Hendry FL-Glades FL-
213 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH
CENTRAL GLADES COUNTIES UNTIL 300 PM EDT...

* At 213 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Montura, moving west at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Montura, Devils Garden and Lake Hicpochee. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2670 8099 2658 8104 2663 8135 2687 8120
TIME...MOT...LOC 1813Z 109DEG 13KT 2668 8110 

$$

SPM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jul 17, 1:22 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 17, 1:22 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Miami FL
122 PM EDT Sat Jul 17 2021

.AVIATION(18Z TAFS)...

Scattered SHRA/TSRA will be possible through ~19Z across the east
coast. By ~18-20Z, the bulk of SHRA and TSRA activity should be well
inland of the east coast terminals and will focus over interior
sections and Gulf Coast sections of South FL through ~23-00Z. VFR
conditions expected for today, except for MVFR to even IFR CIGs/VIS
in any passing SHRA/TS. E winds through the period, expect for APF
where onshore flow is expected ~18-20Z.

&&

.PREV DISCUSSION... (Issued 921 AM EDT Sat Jul 17 2021)

UPDATE...
Scattered showers this morning over the east coast and adjacent
waters as increasing moisture advects across the region. MFL's
17/12Z sounding measured a PW of 1.97 inches, which is in the 90th
percentile. ESE steering flow ~10kt will keep the current
convection on the move, though a little less zippy compared to
previous days. Both sea breezes are expected late morning/early
afternoon, allowing for scattered to numerous showers and storms
over inland sections and the Gulf Coast of South FL mid-late
afternoon when diurnal heating is greatest. Main hazards look to
be lightning and gusty winds.

Toasty day temperature wise, with max temps near 90F and heat
indices near 100F. Otherwise, no major changes to the current
forecast.

PREV DISCUSSION... (Issued 720 AM EDT Sat Jul 17 2021)

AVIATION(12Z TAFS)...
Scattered SHRA will be possible through ~16Z across the east
coast with all east coast sites having the chance of a brief SHRA;
thus VCSH. By ~18-19Z, the bulk of SHRA and TS activity should be
well inland of the east coast terminals and will focus over
interior sections and Gulf Coast sections of South FL through
~23-00Z. VFR conditions expected for today, except for MVFR to
even IFR CIGs/VIS in any passing SHRA/TS. E winds through the
period, expect for APF where onshore flow is expected ~17-19Z.

PREV DISCUSSION... (Issued 338 AM EDT Sat Jul 17 2021)

SHORT TERM...

Through Sunday...

A typical summertime patter will prevail through the weekend with
ESE steering flow prevailing around the low/mid level western
Atlantic ridge. The precip pattern will generally follow
climatology, with showers and an isolated storm along the east coast
through the first half of the day - transitioning to the interior
and southwest Florida with storms becoming more numerous and robust.
We'll have a higher coverage of storms across interior and SW
Florida today with a more moist airmass in place, but another pocket
of drier air aloft may have at least some limiting factor on deep
moist convection on Sunday.

Highs are forecast to remain in the upper 80s to near 90 degrees,
with heat indices in the upper 90s. Sunday looks to be the warmest
day of the weekend, with heat indices nearing 100 degrees.

LONG TERM...

Sunday Night through Friday...

With the Bermuda High established aloft over South Florida,
prevailing easterly flow will continue to support the advection of a
moisture laden tropical airmass into South Florida. This airmass
will remain moist and unstable in the boundary layer which will
allow for rain chances to remain with us throughout the extended
forecast period. The persistent easterly flow and moisture advection
will allow for pesky showers and isolated thunderstorms across the
Atlantic waters and the East coast during the morning and early
afternoon hours before transitioning to diurnally driven showers and
thunderstorms across the interior and Gulf coast during the mid to
late afternoon and evening hours. With the continued lack of a
synoptic feature like an upper-level low or shortwave, 500mb
temperatures will remain rather warm aloft (characteristic of a
barotropic airmass) and overall flow in the vertical atmospheric
profile will be stagnant. With relatively limited flow aloft and a
lack of organized convection, storm type each afternoon should be
multicellular with storm motion based on boundary orientation and
progression. Given the relatively slow storm motion, localized
flooding may be a concern, especially over areas that see repeated
rounds of heavy rainfall over a short period of time. Frequent
lightning and strong wind gusts are also possible with the strongest
thunderstorm activity. Given the prevailing flow coupled with
insolation and diurnal heating, the greatest potential for
thunderstorms will be over the western interior and Gulf coast
during the afternoon and evening hours.

Towards the end of the extended period, the Bermuda High will weaken
slightly. This will place South Florida along the periphery of the
ridge and thus the prevailing flow will shift to a more of a
southeasterly direction. This southeasterly flow pattern will also
allow for surges of tropical moisture to advect into South Florida
from the Caribbean, allowing for an increase in atmospheric moisture
content in the boundary layer. With a lessening of winds along the
periphery of the ridge, both the Atlantic and Gulf seabreezes will
struggle to make much headway inland. This would allow for a focus
of showers and thunderstorms to potentially develop closer to the
populated metropolitan localities. While it is too early to
determine exact impacts, localized flooding, strong winds gusts, and
frequent lightning are likely to be the primary concerns with any
storms that do develop.

AVIATION(06Z TAFS)...

Scattered showers will be possible through the morning hours across
southeast Florida, but the bulk of the thunderstorm activity will be
further inland and across southwest Florida later this afternoon.
Tranquil conditions will prevail regionwide shortly after sunset.
Easterly winds will prevail today, with the exception of a brief
period of onshore flow at APF.

MARINE...

High pressure will remain centered over the western Atlantic waters,
with moderate east to southeasterly winds continuing. Scattered
showers and thunderstorms are forecast each day, with locally higher
winds and seas possible. Winds may calm a bit as they veer more
southerly around mid-week next week.

BEACHES...

A moderate risk of rip currents continues along the Palm Beach
county beaches today. The rip current risk should gradually decrease
starting early next week as winds begin to calm a bit and veer less
onshore.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            78  90  77  89 /  20  50  20  50
West Kendall     77  90  77  89 /  20  50  20  50
Opa-Locka        77  90  77  89 /  20  50  20  50
Homestead        77  89  77  88 /  20  40  30  40
Fort Lauderdale  78  89  78  88 /  20  40  20  50
N Ft Lauderdale  78  88  78  88 /  20  40  20  50
Pembroke Pines   76  88  77  89 /  20  50  20  50
West Palm Beach  77  90  77  90 /  20  40  10  40
Boca Raton       78  90  78  89 /  20  40  20  40
Naples           75  90  75  90 /  30  60  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Update/Aviation...Fell
Today through Sunday and Marine...Harrigan
Sunday Night through Friday...Hadi

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Jul 17, 9:26 AM EDT, 4 hours 47 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
926 AM EDT Sat Jul 17 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
180130-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
926 AM EDT Sat Jul 17 2021

...Elevated Rip Current Risk for Palm Beaches...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is an elevated risk of rip currents along the
Palm Beaches.

Thunderstorms: More numerous thunderstorms are forecast late this
afternoon along the Gulf coast, with locally gusty winds and brief
heavy rainfall possible.

Waterspouts: A slight chance of waterspouts will be possible today.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

Scattered thunderstorms will be possible each day, with the greatest
coverage expected over the western half of South Florida during the
afternoon hours.

An elevated rip current risk may continue for the east coast beaches
through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Fell

In the hours before

Special weather statement, Jul 17, 2:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
213 PM EDT Sat Jul 17 2021

FLZ063-066-171900-
Hendry FL-Glades FL-
213 PM EDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND SOUTH
CENTRAL GLADES COUNTIES UNTIL 300 PM EDT...

* At 213 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm over Montura, moving west at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Montura, Devils Garden and Lake Hicpochee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2670 8099 2658 8104 2663 8135 2687 8120
TIME...MOT...LOC 1813Z 109DEG 13KT 2668 8110

SPM

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 2:23 PM EDTSpecial Weather StatementMFLCollier52 min
Jul 17, 2:40 PM EDTSpecial Marine WarningMFL39 min
Jul 17, 3:09 PM EDTSpecial Weather StatementMFLCollier51 min
Jul 17, 4:42 PM EDTSpecial Weather StatementMFLCollier48 min
Jul 17, 5:21 PM EDTSpecial Marine WarningMFL84 min
Jul 17, 6:45 PM EDTSpecial Marine WarningMFL45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.